|Does the elvation of bilirubin ever go away?
Feb 26, 2009
Hello I am wondering if the yellowing, the elevated bilirubin one may get with atazanavir ever diminishes or goes away entirely? thank you for your help
| Response from Dr. Young
Hello and thanks for your post.
Yellowing of the skin (jaundice) and eyes (icterus) is an uncommon, but characteristic side effect of atazanavir (Reyataz). When used with ritonavir (Norvir) boosting, this can occur in as many as 4-5% of persons. Staying well hydrated (drinking adequate amounts of water) can certainly help in decreasing the severity.
Usually, the side effect is mild and can improve with time; however, for some persons, the side effect is quite durable. If your yellowing is prominent, it's likely to fall into the later category.
I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Should I Get Tested
- Fever After Anal Sex Worried I Have HIV
- Groin Pain After Drinking After Someone Worried I Have HIV
- Muscle Ache After Performing Oral Sex Sign Of HIV AIDS
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Can You Get Genital Herpes From A Cold Sore?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.